MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71335556
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a potential cup loosening in right hip.
 
Additional Manufacturer Narrative
The associated r3 3 hole acetabular shell was not returned for evaluation.Therefore, no product analysis could be performed.However, device details were provided.Thus, our investigation including the manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.There is no information that would suggest the implanted device failed to meet specifications.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A clinical evaluation noted that based of the sales rep report, the surgeon felt that the cup did not achieve fixation and loosened, however, the reason why is unclear.Therefore, the root cause of the reported loosening cannot be determined.The impact to the patient beyond the revision cannot be determined.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
R3 3 HOLE ACET SHELL 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8470340
Report Number1020279-2019-01308
Device Sequence Number19226386
Product Code MBL
UDI-Device Identifier03596010598264
UDI-Public03596010598264
Combination Product (Y/N)N
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71335556
Device Lot Number17JW12779
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight83